Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 6, 2009, 3:52 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 6, 2009, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2009, 3:52 AM MST (10:52 UTC)
- In effect from
- Jun 6, 2009, 11:00 AM MST
- Expired
- Jun 6, 2009, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 061052 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 352 AM MST SAT JUN 6 2009 AZZ111>114-117-140-061900- /O.UPG.KFGZ.FW.A.0011.090606T1800Z-090607T0300Z/ /O.NEW.KFGZ.FW.W.0013.090606T1800Z-090607T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 352 AM MST SAT JUN 6 2009 ...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT 20 FOOT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH TO DEVELOP BEFORE NOON MST. RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT. THESE CONDITIONS ARE DUE TO DRY SOUTHWESTERLY FLOW ASSOCIATED WITH A LOW PRESSURE SYSTEM MOVING THROUGH THE DESERT SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ110-139-061900- /O.NEW.KFGZ.FW.W.0013.090606T1800Z-090607T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 352 AM MST SAT JUN 6 2009 ...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. EXPECT 20 FOOT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH TO DEVELOP BEFORE NOON MST. RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT. THESE CONDITIONS ARE DUE TO DRY SOUTHWESTERLY FLOW ASSOCIATED WITH A LOW PRESSURE SYSTEM MOVING THROUGH THE DESERT SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
2 follow-up statements
000 WWUS85 KFGZ 061831 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1131 AM MST SAT JUN 6 2009 AZZ110>114-117-139-140-070300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-090607T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1131 AM MST SAT JUN 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. EXPECT SURFACE /20-FOOT/ WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 40 MPH THROUGH THE AFTERNOON AND EARLY EVENING. LOOK FOR RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT. FIVE OF EIGHT FIRE WEATHER ZONES /ENCOMPASSING THE ENTIRE LITTLE COLORADO RIVER VALLEY...THE CHINLE VALLEY...THE CHUSKA MOUNTAINS...AND DEFIANCE PLATEAU/ ARE ALREADY EXPERIENCING RED FLAG CONDITIONS THESE CONDITIONS ARE DUE TO DRY SOUTHWESTERLY FLOW ASSOCIATED WITH A LOW PRESSURE SYSTEM MOVING THROUGH THE DESERT SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HOWARD
000 WWUS85 KFGZ 070254 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 754 PM MST SAT JUN 6 2009 AZZ110>114-117-139-140-070400- /O.EXP.KFGZ.FW.W.0013.000000T0000Z-090607T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 754 PM MST SAT JUN 6 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WERE RAPIDLY DIMINISHING AND RELATIVE HUMIDITY VALUES RISING FOLLOWING SUNSET. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 6, 3:45 AM MST, 7 minutes earlier.
Area forecast discussion, Jun 6, 3:45 AM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST SAT JUN 6 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE DESERT SOUTHWEST THROUGH THE WEEKEND...BRINGING COOLER TEMPERATURES TO THE REGION WITH A WARMING TREND STARTING ON SUNDAY. STRONG SOUTHWEST WINDS WILL AFFECT NORTHERN ARIZONA TODAY WITH GUSTS RANGING FROM 35 TO 50 MPH. WIND SPEEDS WILL DECREASE ON SUNDAY BECOMING BREEZY EACH AFTERNOON THROUGH WEDNESDAY. && .DISCUSSION...A LOW PRESSURE SYSTEM WILL SLOWLY MOVE THROUGH THE SOUTHWEST THIS WEEKEND. LOW LEVEL MOISTURE IS LIMITED WITH THIS SYSTEM SO CHANCES FOR PRECIPITATION REMAIN VERY LOW. THE MAIN IMPACT WITH THIS LOW PRESSURE SYSTEM WILL BE ONE MORE DAY OF STRONG SOUTHWEST WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH ACROSS MUCH OF CENTRAL ARIZONA TODAY. A WIND ADVISORY WAS ISSUED THIS MORNING FOR THE GRAND CANYON TO THE MOGOLLON RIM TO THE WHITE MOUNTAINS AND ACROSS THE LITTLE COLORADO RIVER VALLEY...SEE PRODUCT NPWFGZ FOR DETAILS. DUE TO THE STRONG WINDS AND VERY DRY RELATIVE HUMIDITIES A RED FLAG WARNING WAS ALSO ISSUED FOR THE EASTERN FIRE WEATHER ZONES...SEE PRODUCT RFWFGZ FOR DETAILS. SUNDAY THROUGH FRIDAY...ON SUNDAY AS THE LOW PRESSURE SYSTEM MOVES NORTHEASTWARD AWAY FROM ARIZONA A WEAK SHORTWAVE RIDGE WILL MOVE INTO THE REGION. PRESSURE GRADIENTS WILL WEAKEN...DECREASING OUR SURFACE WIND SPEEDS TO BREEZY EACH AFTERNOON. HIGH TEMPERATURES WILL ALSO BEGIN TO GRADUALLY WARM UP THROUGH THE END OF NEXT WEEK. ON TUESDAY AND WEDNESDAY A WEAK SHORTWAVE TROUGH...ASSOCIATED WITH THE MOVEMENT OF A CUT OFF LOW...IS FORECAST TO MOVE ACROSS ARIZONA WITH ENOUGH LOW LEVEL MOISTURE AND DYNAMICS TO CREATE A 10 TO 20 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON. FORECAST CONFIDENCE ON THE TIMING AND STRENGTH OF THIS TROUGH IS ONLY FAIR AT THIS POINT DUE TO TYPICAL MODEL WEAKNESSES IN THE MOVEMENT OF CUT OFF SYSTEMS. THIS MEANS CHANGES TO THE FORECAST FOR TUESDAY AND WEDNESDAY ARE LIKELY AS THE TIME PERIOD GETS CLOSER AND CONFIDENCE IMPROVES. MODEL GUIDANCE SHOWS ANOTHER CUT OFF LOW FORMING OFF THE CALIFORNIA COAST IN THE LATTER HALF OF THE WEEK. THE POSITION OF THIS LOW WOULD LIKELY PRODUCE A WEAK RIDGE ACROSS ARIZONA WITH A FAIRLY DRY WEATHER PATTERN FOR THURSDAY AND FRIDAY. && .AVIATION...FOR THE 12Z PACKAGE...PERIODS OF MID AND HIGH CLOUD COVER WILL CONTINUE FOR THE NEXT 8 HOURS...UNTIL 20Z SAT. AFTER 18Z EXPECT SOUTHWEST WINDS TO INCREASE TO 15 TO 25 KT GUSTING TO 30 KTS. AREAS ALONG AND NORTH OF THE MOGOLLON RIM CAN EXPECT WINDS OF 20 TO 30 KTS GUSTING TO 40 KTS. AFTER 02Z WINDS WILL BEGIN TO DIMINISH. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A PACIFIC TROUGH MOVING INTO THE DESERT SOUTHWEST WILL BRING STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA THIS AFTERNOON. DRY AIR WILL CAUSE RELATIVE HUMIDITIES TO FALL TO CRITICAL VALUES NORTH OF THE MOGOLLON THIS AFTERNOON...A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 8 PM MST SATURDAY. LIGHTER SOUTHWEST WINDS WILL CONTINUE SUNDAY ALONG WITH DRY CONDITIONS...RELATIVE HUMIDITIES ARE EXPECTED TO BE SLIGHTLY ABOVE CRITICAL FIRE WEATHER VALUES. MONDAY THROUGH WEDNESDAY...A LONG WAVE TROUGH WILL REMAIN ALONG THE WEST COAST...PRODUCING PERIODS OF BREEZY SOUTHWEST WINDS ALONG WITH DRY CONDITIONS. AFTERNOON WIND SPEEDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES OF 12 TO 20 PERCENT WILL BE TYPICAL THROUGH THIS PERIOD. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FROM 11 AM UNTIL 8 PM MST TODAY FOR AZ FIRE WEATHER ZONES 110>114-117-139-140. WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 8 PM MST TODAY FOR ARIZONA ZONES 006-007-012>017-040. PUBLIC.....................BOHLIN AVIATION/FIRE WEATHER......PETERSON/LATTO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jun 5, 7:45 PM MST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 745 PM MST FRI JUN 5 2009 AZZ004>018-037>040-060700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 745 PM MST FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT TODAYS RED FLAG WARNING AND WIND ADVISORY WERE ALLOWED TO EXPIRE AT 7 PM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN ON SATURDAY PRODUCING WINDY CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA. WINDS MAY BE STRONG ENOUGH TO PROMPT A WIND ADVISORY OVER SOUTHERN APACHE AND NAVAJO COUNTIES. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE OVER EAST CENTRAL ARIZONA ON SATURDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THAT AREA. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:53 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 17 hr |
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.